Cholesterol Support
7,429 members2,103 posts

Statins

I have been on 3 different statins with in the last @9 months.. Always muscle pain but with this last statin I have had chest pains feels like the heart pain comes and goes but is slowly getting better. Told my md 's office but she is out of office attending md said go off med atorvstatin which I said I did . So off med for a week chest comfort not as intense. Going to try diet any suggestions? I am 64.

8 Replies
oldestnewest

I was put on statins when I returned from abroad in 2015. No reason given, it was just that the tick box method of diagnosis used here these days told the GP that I should be prescribed them, I am the same age as you.

I took them for a year and suffered side effects, muscle pain, nausea, tiredness etc so I decided at the start of this year to stop taking them. I let my GP know and he did not seem surprised.

I also started the nhs weight loss plan and to cut down on alcohol consumption.

I started to feel better after two weeks of coming off of statins and my cholesterol levels are fine, they were only slightly high to begin with.

7 months on and I still feel much better, lost over 3 stones in weight as well so that would help a lot.

I would suggest that you talk to your GP and ask why they prescribed statins in the first place. Also get your blood tests done to see where you are now and if you decide to stop taking statins then you can repeat the tests in 3 months to see if anything has changed.

Good luck :-)

1 like
Reply

Thanks, I had cancer going on 18 yrs ago and was told the meds would raise my cholesterol which they did both good and bad ldl and hdl (whatever they are called) anyways levels were near 300 total. So never placed on anything as they balanced out. New md thought I should try a statin did bring total count down to @279 last checked @6 mos ago with first statin but I can't take the muscle pain so on this third statin I delevoped chest discomfort and shoulder pain do I quit taking the me and left message for md. What is this Mhs you mentioned?

Reply

NHS Bernice, it is this site. I firstly joined the weight loss forum. John

Reply

This site isn't NHS (National Health Service, the public health service of the UK).

Reply

I had same problems with atorvastatin & can't talke simivastatin but have started only 5 mg resuvestatin & side effects not so bad. We'll see how it goes! My total cholesterol is over 8 so feel I may as well do something!

Reply

Good luck I am going try diet as I noted I am still having some chest discomfort but md is aware and it's not as bad as it was been off the statin 7 days now.

Reply

Look at the love your heart UK website, amazing facts about cholesterol lowering diets ,changing habits ect. I am 61 stopped statins due to muscle pain over 10 months ago, changed diet and walk every day...cholesterol levels really dropped GP is very pleased......keep going.

3 likes
Reply

maybe this might help. karger.com/Article/FullText...

Reply

You may also like...